Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 9, 2007, 3:53 PM CDT for Champaign County, Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 9, 2007, 5:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Champaign County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 092053 SVRILX ILC019-092200- /O.NEW.KILX.SV.W.0088.070709T2053Z-070709T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 353 PM CDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 500 PM CDT. * AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF SEYMOUR...OR ABOUT 8 MILES EAST OF MONTICELLO...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TOLONO... SAVOY... CHAMPAIGN... URBANA... PHILO... SIDNEY... ST. JOSEPH... THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 226 AND 241. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 174 AND 182. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 176 AND 193. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4015 8848 3997 8848 3998 8803 4022 8803 $$ AUTEN
3 follow-up statements
000 WWUS53 KILX 092115 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 415 PM CDT MON JUL 9 2007 ILC019-092200- /O.CON.KILX.SV.W.0088.000000T0000Z-070709T2200Z/ CHAMPAIGN- 415 PM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL CHAMPAIGN COUNTY... AT 412 PM CDT...A SEVERE THUNDERSTORM WAS DETECTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF SAVOY...OR ABOUT 5 MILES SOUTHWEST OF CHAMPAIGN...MOVING EAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TOLONO... SAVOY... CHAMPAIGN... URBANA... PHILO... ST. JOSEPH... SIDNEY... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4016 8838 3998 8840 3998 8803 4022 8803 $$ AUTEN
000 WWUS53 KILX 092146 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 446 PM CDT MON JUL 9 2007 ILC019-092200- /O.CON.KILX.SV.W.0088.000000T0000Z-070709T2200Z/ CHAMPAIGN- 446 PM CDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN CHAMPAIGN COUNTY... AT 442 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF TOLONO...OR ABOUT 8 MILES SOUTHWEST OF CHAMPAIGN...MOVING EAST AT 15 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... TOLONO... SAVOY... PHILO... SIDNEY... LAT...LON 4009 8837 3998 8841 3998 8803 4009 8803 $$
000 WWUS53 KILX 092154 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 455 PM CDT MON JUL 9 2007 ILC019-092205- /O.EXP.KILX.SV.W.0088.000000T0000Z-070709T2200Z/ CHAMPAIGN- 455 PM CDT MON JUL 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMPAIGN COUNTY EXPIRES AT 500 PM CDT... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4009 8837 3998 8841 3998 8803 4009 8803 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:59 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 9, 2:59 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 259 PM CDT MON JUL 9 2007 .DISCUSSION... ISSUED 259 PM CDT MON JUL 9 2007 MODELS REMAIN IN GOOD AGREEMENT THIS AFTERNOON. BOTH THE GFS AND NAM ARE QUICKER WITH THE SPEED OF THE FRONT COMING THROUGH TOMORROW NIGHT INSTEAD OF WEDNESDAY. MODELS ALSO SHOW GOOD CONTINUITY FROM PREVIOUS RUNS WITH THE FRONT AS WELL. SO A BLEND OF THE SHORT TERM MODELS WILL BE IN ORDER THIS PACKAGE. LONG TERM MODELS CONTINUE TO ADVERTISE A MORE AMPLIFIED FLOW WITH A TROUGH IN THE EAST AND RIDGING IN THE WEST. MAIN CONCERNS THIS PACKAGE CONTINUE TO BE CHANCES OF PCPN FROM TONIGHT THROUGH WEDNESDAY. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. SFCS FRONT REMAINS NORTH OF THE AREA ACRS SOUTHERN WI INTO IOWA WITH VERY MOIST AND UNSTABLE AIR JUST TO THE SOUTH...CAPE OVER 5300 J/KG BASED ON DVN 18Z SOUNDING AND LAPS AND MSAS DATA SHOWING LIS BELOW -8 AND CAPES OVER 4000 J/KG. CONVECTION ALREADY OVER THE AREA HAS DEVELOPED IN RESPONSE TO A MID LVL WAVE THAT IS MOVING THROUGH THE AREA THIS AFTERNOON...WHICH CAN BE SEEN IN ON SATELLITE LOOPS FROM THIS MORNING AND AFTERNOON. ADDITIONAL CONVECTION DEVELOPED ON AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TO THE NORTH. MOST OF THE STORMS WILL DISSIPATE AFTER SUNSET ACRS THE AREA...BUT WITH THE FRONT DROPPING SLOWLY SOUTH AND REMNANT OUTFLOW BOUNDARIES IN THE AREA...SCATTERED STORMS COULD CONTINUE DURING THE OVERNIGHT HOURS...SO WILL KEEP A CHC POP FOR TONIGHT. TOMORROW...FRONT WILL BE JUST NORTH OF THE AREA OR BE WASHED OUT ACRS THE NORTHERN PARTS OF THE CWA. SFC DEWPOINTS WILL REMAIN IN THE LOWER 70S...RESULTING IN A CONTINUE MOIST AND UNSTABLE AIRMASS ACRS CENTRAL IL. WILL NOT BE ANY WELL DEFINED CONVERGENT BOUNDARY IN THE AREA BUT COULD STILL BE SOME OUTFLOW BOUNDARIES FORM TONIGHTS STORMS. WITH AIRMASS REMAINING UNSTABLE WILL KEEP CHC POPS GOING FOR TOMORROW AS WELL. TOMORROW NIGHT...FRONT WILL FINALLY BEGIN TO MOVE THROUGH THE AREA AS A STRONGER WAVE DROPS INTO THE MIDWEST AND PUSHES THE FRONT THROUGH THE STATE TOMORROW NIGHT. AS THE FRONT MOVES SOUTH AND INTERACTS WITH THE CONTINUED UNSTABLE AIRMASS...SHOWERS AND THUNDERSTORMS ARE LIKELY DURING THE NIGHT. THE FRONT SHOULD ARRIVE CLOSE TO I-70 BY 12Z ON WEDNESDAY MORNING AND THEN CONTINUE TO PUSH SOUTH DURING THE REMAINDER OF THE MORNING. WILL HAVE TO KEEP HIGH CHC POPS IN THE SOUTHEAST WED MORNING BUT HAVE A DRY FCST FOR WED AFTERNOON AND WED NIGHT OVER MOST OF THE CWA. THE REMAINDER OF THE SHORT TERM PERIOD FROM THUR INTO THUR NIGHT WILL BE DRY AS HIGH PRSS BUILDS INTO THE AREA AND BRING DRIER...LESS HUMID AND COOLER AIR. TEMPS WILL BE WARM ONE MORE DAY AS WE REMAIN IN THE WARM SECTOR TOMORROW. WILL BE QUITE HUMID AS WELL WITH LOW 70 DEWPOINTS. RAIN AND CLOUDS WILL BRING COOLER AIR ON WEDNESDAY AND THEN JUST COOLER ON THURSDAY AFTER THE FRONT MOVES THROUGH. BLEND OF GUIDANCE LOOKS GOOD. LONG TERM...FRIDAY THROUGH MONDAY. MODELS CONTINUE TO SHOW AN AMPLIFIED PATTERN CONTINUING INTO THE WEEKEND WITH TROUGH IN THE EAST AND RIDGE IN THE WEST. THEREFORE CWA WILL BE IN NW FLOW FOR THE PERIOD. THERE COULD BE A COUPLE OF SHORT WAVES MOVING SOUTH THROUGH THE FLOW DURING THE PERIOD...BUT TIMING THEM IS DIFFICULT THIS FAR OUT. SO FCST WILL REMAIN DRY FOR NOW. TEMPS WILL ALSO BE COOLER. AUTEN && .AVIATION... ISSUED 1234 PM CDT MON JUL 9 2007 CU FIELD RAPIDLY DEVELOPING ACROSS CENTRAL ILLINOIS EARLY THIS AFTERNOON...WITH ISOLATED SHOWERS BEGINNING TO SHOW UP ON RADAR IMAGERY. CLOUD BASES GENERALLY BETWEEN 4000 AND 5000FT. WILL GO WITH BKN050 AT ALL TAF SITES BY MID-AFTERNOON WITH VCTS MENTIONED. ANY TS THAT DEVELOP WILL BE LARGELY DIURNAL IN NATURE...EXCEPT ACROSS THE NORTHERN TERMINALS...WHERE A WEAKENING COLD FRONT APPROACHING FROM THE NORTH MAY KEEP THE THUNDER CHANCE ALIVE INTO THE EVENING HOURS. WILL DROP THUNDER MENTION EVERYWHERE AFTER MIDNIGHT...BUT WILL RE-INTRODUCE VCTS AFTER 15Z TUE...AS ISOLATED CONVECTION ONCE AGAIN BEGINS TO DEVELOP IN THE WARM HUMID AIRMASS ACROSS THE REGION. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 9, 3:51 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT MON JUL 9 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 351 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THE STORMS WILL TEND TO DIMINISH LATER TONIGHT AS DAYTIME INSTABILITY IS LOST. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY IN THE WARM AND UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS. MORE ORGANIZED THUNDERSTORM DEVELOPMENT IS POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY AS A STRONGER SECONDARY COLD FRONT PASSES THROUGH THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.